Skip to main content
Log in

Cramer's rule for quaternionic systems of linear equations

  • Published:
Journal of Mathematical Sciences Aims and scope Submit manuscript

Abstract

New definitions of determinant functionals over the quaternion skew field are given in this paper. The inverse matrix over the quaternion skew field is represented by analogues of the classical adjoint matrix. Cramer's rules for right and left quaternionic systems of linear equations have been obtained.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. H. Aslaksen, “Quaternionic determinants,” Math. Intelligencer, 18, No. 3, 57–65 (1996).

    Article  MATH  MathSciNet  Google Scholar 

  2. L. Chen, “Definition of determinant and Cramer solutions over quaternion field,” Acta Math. Sinica (N.S.), 7, No. 2, 171–180 (1991).

    MATH  MathSciNet  Google Scholar 

  3. L. Chen, “Inverse matrix and properties of double determinant over quaternion field,” Sci. China Ser. A, 34, 528–540 (1991).

    MATH  MathSciNet  Google Scholar 

  4. N. Cohen and S. De Leo, “The quaternionic determinant,” Electron. J. Linear Algebra, 7, 100–111 (2000).

    MATH  MathSciNet  Google Scholar 

  5. F. J. Dyson, “Quaternion determinants,” Helv. Phys. Acta, 45, 289–302 (1972).

    Google Scholar 

  6. I. Gelfand and V. Retakh, “A determinants of matrices over noncommutative rings,” Funkts. Anal. Prilozh., 25, No. 2, 13–35 (1991).

    MathSciNet  Google Scholar 

  7. I. Gelfand and V. Retakh, “A theory of noncommutative determinants and characteristic functions of graphs,” Funkts. Anal. Prilozh., 26, No. 4, 33–45 (1992).

    MathSciNet  Google Scholar 

  8. I. I. Kirchej, “Fractional-rational regularization of a system of linear equations over the skew-field of quaternions,” J. Math. Sci., 90, No. 5, 2398–2403 (1998).

    Article  MathSciNet  Google Scholar 

  9. I. I. Kyrchei, “Classical adjoint for Hermitian matrix over quasi-field,” Mat. Metody i Fiz.-Mekh. Polya, 44, No. 3, 33–48 (2001).

    Google Scholar 

  10. I. I. Kyrchei, “Analogue of adjoint matrix over skew field with involution,” Mat. Metody i Fiz.-Mekh. Polya, 46, No. 4, 81–91 (2003).

    MATH  Google Scholar 

  11. I. S. Ponizovsky, “On a determinant of matrices with elements from some ring,” Mat. Sb., 45(87), No. 1, 3–16 (1958).

    MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to I. I. Kyrchei.

Additional information

__________

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 13, No. 4, pp. 67–94, 2007.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Kyrchei, I.I. Cramer's rule for quaternionic systems of linear equations. J Math Sci 155, 839–858 (2008). https://doi.org/10.1007/s10958-008-9245-6

Download citation

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10958-008-9245-6

Keywords

Navigation